What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 14, 9:17 AM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 14, 9:17 AM EST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1017 AM EDT Fri Jul 14 2023
.SYNOPSIS...
Scattered to widespread downpours and thunderstorms today bring
a heightened flash flood risk back to the region. Periodic showers
and thunderstorms then continue through this weekend and into
early next week with seasonable temperatures. Sunday looks to be
the most concerning with respect to heavy rain and potential
flash flooding.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1010 AM update...
Pretty active morning thus far as cluster of storms lifts north
into CT. Showers and storms developed earlier along a boundary
to the south and convection has moved north while intensifying
across CT in response to approaching mid level shortwave to the
SW. Still plenty of CIN from SPC mesoanalysis indicating that
convection is mostly elevated so main near term risk is heavy
rain and hail with stronger cores. Convective inhibition will
eventually be eroded as heating takes place and dewpoints rise
to 70+. Warm moist environment underneath steepening mid level
lapse rates will support MLCAPES 1000-2000 J/kg this afternoon.
Rather challenging and somewhat low confidence forecast for the
afternoon given the uncertainty with how convection will
evolve. CAMs have struggled with this convection and suspect
this will be the case this afternoon. Near term threat for
storms through midday will be across CT into central/W MA, but
areal coverage of storms later into the afternoon remains
uncertain and will depend on how quickly the environment can
recharge and where boundaries set up. HREF max updraft
forecast targets interior MA into CT, but boundaries left from
ongoing convection could focus the activity further south. This
will be a nowcasting exercise.
Deep layer shear 30-35 kt with moderate instability supports
storm updraft organization with potential for severe hail, and
potential for severe wind as storms become surface based. Heavy
rainfall and flash flooding obviously a big concern as well in
high PWAT airmass with deep warm cloud depths, considering
recent heavy rainfall making area more susceptible to additional
heavy rain.
Previous Discussion...
Where to start with today's discussion other than the fact that the
forecast has a much higher than normal level of uncertainty
regarding rainfall totals and areal coverage of the heaviest
rain showers/thunderstorms.
Early morning convection that carried over from last nights
approaching cold front will wane close to 09Z this morning, yielding
a brief reprieve from wet conditions for much of the area.
Unfortunately, we will see no relief from the muggy conditions
given we remain under WSW flow aloft acting as a conveyor belt
for tropical moisture to advect into our region. PWATs climb
towards 2" by late today across portions of southern New England
(at present the highest PWATs are forecast over SE MA and RI).
Regardless of the upper bound of PWAT values, any minor
disturbance will trigger rounds of downpours and thunderstorms
later this morning and this afternoon given the unstable airmass
in place.
While the CAMs currently reflect a high level of uncertainty
regarding rain amounts and areal coverage, there appears to be two
more defined campaigns that can be extracted from the guidance.
First, shower activity appears to catch a second wind across SE MA
and RI after 12-14Z this morning where the, albeit weak, 925mb/850mb
LLJ of ~30kt pins up again a weak stalled frontal boundary draped
across southern New England; which will allow near stationary, heavy
downpours to develop. Given the more urban nature of SE MA and RI,
urban, poor drainage, and flash flooding is possible through the
early afternoon hour, but the threat in this region really grows
after 00Z tonight.
As the frontal boundary shifts ever so slightly this afternoon,
shower activity will refocus on western MA and CT; areas that are in
no position to receive more water given last night's system
dropped anywhere from 0.5-2" of additional precipitation! Given
the convective nature of storms this afternoon, it will be
incredibly difficult to deduce exactly where downpours will set
up, 6 hour HREF Prob Match Mean QPF, generally a best guess of a
worst case scenario, highlights the potential for an additional
2-2.5" of QPF to fall this afternoon. With current 1 hr FFG at
only ~1.5" and 3 hour FFG between 2-2.5" in spots, there is
elevated concern that urban, poor drainage, and flash flooding
is likely across western MA and northern CT through about 00Z.
Echoing the elevated concern for flash flooding, WPC has
included much of central and western MA as well as northern CT
in a MODERATE, excessive rainfall outlook.
With all that said, there continues to remain almost completely dry
CAM solutions per the 00Z suite of guidance. While we anticipate the
NAM is out to lunch regarding an almost dry day, the drier pieces of
guidance deliver a blow to our forecast confidence given we are only
6 hours out from a potential moderate to high impact precip event!
Still, in light of the anomolous dry CAMs, we elected to extend the
Flood Watch that was in place last evening for all zones until 04Z
tonight.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
After 22-00Z this evening, the threat for heavy rain shifts back
across SE MA and RI, where 6 hour Prob Match Mean QPF exceeds 3" in
spots. As mentioned previously, it will be inherently difficult
to pin point which communities may see up to 3" of additional
rainfall this evening, but if that amount of rain falls over a
short period of time over an urban center, flash flooding is
again likely.
After 06Z tonight, widespread shower activity quiets down
considerably. Overnight fog formation is likely with the
anticipated intrusion of water today and low to non existent
dewpoint depressions overnight.
While Saturday does not appear to be a totally dry day, with
scattered to widespread pop up shower activity, we do not anticipate
impacts to be as significant as they will be today. Overall,
shouldn't be a washout, but communities will be dodging showers much
of the day. It will be another warm, muggy day with temperatures in
the mid 80s and dewpoints approaching the mid 70s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights...
* Little to no change in the synoptic pattern through at least the
first half of next week.
* Warm and humid weather continues with showers and thunderstorms,
some of which may cause flooding issues, especially on Sunday.
Details...
We won't break this unsettled pattern anytime soon as high latitude
blocking continues to keep a mid level trough axis centered over
Hudson Bay which directs a series of storms over southern New
England off and on through at least the middle of next week. Warm,
moist, southwesterly flow downstream of the trough will provide
ample moisture. Meanwhile several shortwave disturbances rotating
through the base of the broader trough will provide forcing. This,
together with plenty of instability (given dewpoints in the low to
mid 70s) will mean any storms could be heavy and cause localized
urban/poor drainage flooding issues.
At this point the two wettest periods look to be Sunday and to a
lesser extend Tuesday, with lulls in rain and thunderstorms in
between. Sunday is looking increasingly concerning with regards to
flash flooding which is why the WPC has placed much of the region
within a Moderate Risk (level 2 of 3) of excessive rainfall. We'll
see forcing for ascent from several sources including a more
pronounced mid level shortwave/height falls, a 25-35 kt low level
jet, and upper level divergence from placement beneath the right
rear quadrant of an 80 kt upper jet. This will act on an exceedingly
moist airmass for southern New England, with PWATs nearing 2.5
inches over a widespread area. NAEFS would place these values in the
99.5th percentile of climatology. In fact, the maximum PWAT value
ever recorded at Chatham, MA is 2.73 inches. All this to say that
any storms, some of which could be strong to severe given CAPE
values >1000 J/kg and bulk shear near 30kts, will be capable of
dropping a lot of rain in a short amount of time. This could cause
localized flash flooding issues. Monday that moisture plume exits
east as the trough axis itself shifts east so we'll see a lull in
the widespread rain before another shortwave around Tuesday may
again bring widespread rain (though not to the same extent as
Sunday).
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Forecast Confidence
Levels:
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
12Z Update...
Today... Low to Moderate Confidence
MVFR/VFR for much of the morning, with localized IFR due to fog
formation possible before 13Z. High level of uncertainty
regarding the coverage and timing of tropical downpours and
thunderstorms today with solutions ranging from an almost
completely dry day for many terminals to widespread, heavy
showers and thunderstorms; particularly across western
Massachusetts. Boston and Nantucket should avoid the worst of
the heavy rain. Winds variable and light today with a stalled
warm front draped across our area. Unfortunately, while not
helpful, a broad brush approach on VCSH is reality today given
the high level of uncertainty in showers and coverage.
Friday night and Saturday... Moderate Confidence
Another round of heavy showers possible early tonight before
drier conditions develop after 06Z. MVFR/VFR though IFR/LIFR
likely in fog prone locations like the Cape and Islands as well
as interior radiators. Shower coverage will be less during the
daylight hours of Saturday, but do anticipate hit or miss
downpours/rumbles of thunder again after 12Z
BOS Terminal... Low confidence.
Showers and isolated rumbles of thunder through 09Z this morning
before a drier period develops through mid afternoon. VCSH
should remain just south of the terminal between 12-16Z, though
cant rule out a runway-wetting shower at any time today. Shower
chances increase again between 16-20Z today before another
possible lull in precip. Rain again after 00Z tonight.
Should see a mix of VFR/MVFR depending on shower activity. Brief
seabreeze possible mid day, but with variable winds less than
5-10kt, it will be difficult to nail down a prevailing wind
direction much of the day.
BDL Terminal...Low confidence.
Potential for either mostly dry day or complete washout with
convective all over the place regarding shower and thunderstorm
placement today. Showers this morning should lead to at least
one period of dry weather between 11-16Z before shower and
thunderstorm chances increase for much of the afternoon. VFR to
MVFR, localized IFR likely in heavy downpours and storms. Heavy
rain the primary concern. Variable winds generally less than 10
kt given a near stationary warm front is draped across the
region.
Outlook /Saturday Night through Tuesday/...
Saturday Night: Mainly VFR, with local IFR possible. Breezy.
Chance SHRA, isolated TSRA.
Sunday: Mainly IFR, with areas MVFR possible. Breezy. SHRA,
isolated TSRA, patchy BR.
Sunday Night: Mainly VFR, with areas IFR possible. Breezy. SHRA
likely, scattered TSRA, patchy BR.
Monday through Monday Night: VFR. Slight chance SHRA, isolated
TSRA.
Tuesday: Mainly VFR, with local MVFR possible. Breezy. Chance
SHRA, isolated TSRA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
09Z Update...
Through Saturday... High Confidence.
Generally an active period, though, seas and winds remain below
advisory criteria. Seas are generally two to four feet, winds are
south/southeast less than 15 knots and occasional gusts less than 25
knots.
Areas of fog possible early Friday morning, reducing vsby to
less than a mile across eastern waters. Numerous showers and
embedded storms Friday and Friday evening as a surface low
approaches from the southwest. Fog formation again likely
tonight. Showers and storms become less numerous after
midnight. Waves approaching 5 ft across the far outer southern
waters.
Outlook /Saturday Night through Tuesday/...
Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Slight chance of rain showers, isolated thunderstorms.
Sunday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Seas up to 5 ft. Chance of rain showers, isolated
thunderstorms, patchy fog. Areas of visibility 1 to 3 nm.
Sunday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft. Rain showers likely,
isolated thunderstorms, patchy fog. Visibility 1 to 3 nm.
Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers, isolated thunderstorms.
Monday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers, isolated thunderstorms.
Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers, isolated thunderstorms.
&&
.HYDROLOGY...
Flood Warnings remain in place for many locations along the CT
River in Connecticut. Additional rainfall today and this weekend
may exacerbate existing flooding, or lead to new flooding
elsewhere.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through this evening for CTZ002>004.
MA...Flood Watch through this evening for MAZ002>004-008>013-017-
020.
RI...Flood Watch through this evening for RIZ001>007.
MARINE...None.
&&
SYNOPSIS...BW/KS
NEAR TERM...KJC/KS
SHORT TERM...KS
LONG TERM...BW
AVIATION...BW/KS
MARINE...BW/KS
HYDROLOGY...Hazardous weather outlook, Jul 14, 3:11 AM EST, 7 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
411 AM EDT Fri Jul 14 2023
CTZ002>004-MAZ002>004-008>013-017-020-RIZ001>007-150815-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Northern Bristol MA-
Southern Bristol MA-Northwest Providence RI-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
411 AM EDT Fri Jul 14 2023
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, southeastern Massachusetts,
western Massachusetts, northern Rhode Island and southern Rhode
Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ005>007-014>016-018-019-021>024-026-RIZ008-150815-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA-
Block Island RI-
411 AM EDT Fri Jul 14 2023
This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts and southern
Rhode Island.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230>237-250-251-254>256-150815-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
411 AM EDT Fri Jul 14 2023
This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/NWSBoston
You can follow us on Twitter at
@NWSBoston
In the hours before
Special weather statement, Jul 14, 7:59 AM EST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
859 AM EDT Fri Jul 14 2023
CTZ002>004-RIZ006-141400-
Hartford CT-Tolland CT-Windham CT-Washington RI-
859 AM EDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of southern Windham,
Tolland, Hartford and northwestern Washington Counties through 1000
AM EDT...
At 859 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Terryville to near Middlefield to East
Haddam. Movement was east at 30 mph.
HAZARD...Minor flooding.
SOURCE...Radar indicated.
IMPACT...Minor nuisance flooding of typically flood prone areas.
Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, Manchester, East
Hartford, Enfield, Southington, Glastonbury, Newington, Vernon,
Windsor, Wethersfield, Mansfield, South Windsor, Farmington, Windham,
Plainfield, Simsbury and Bloomfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
These storms may intensify and become severe. Stay tuned to your
local media for updates and possible warnings.
&&
LAT...LON 4202 7239 4177 7198 4171 7179 4162 7179
4160 7170 4158 7179 4164 7180 4163 7196
4166 7216 4171 7224 4164 7233 4160 7234
4158 7246 4165 7251 4164 7266 4155 7282
4161 7294 4164 7294 4164 7299 4178 7301
TIME...MOT...LOC 1259Z 248DEG 27KT 4172 7298 4156 7272 4147 7247
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
DooleySpecial weather statement, Jul 14, 9:15 AM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1015 AM EDT Fri Jul 14 2023
CTZ002-003-MAZ011-141515-
Hartford CT-Tolland CT-Eastern Hampden MA-
1015 AM EDT Fri Jul 14 2023
...Heavy rainfall with minor flooding will impact portions of
western Tolland, Hartford and southwestern Hampden Counties through
1115 AM EDT...
At 1014 AM EDT, Doppler radar was tracking a strong thunderstorm over
Simsbury, or 8 miles northwest of West Hartford, moving northeast at
25 mph.
HAZARD...Minor flooding.
SOURCE...Radar indicated.
IMPACT...Minor nuisance flooding of typically flood prone areas.
Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, Manchester, East
Hartford, Enfield, Southington, Glastonbury, Newington, Vernon,
Windsor, Wethersfield, South Windsor, Farmington, Simsbury,
Bloomfield, Berlin, Rocky Hill and Avon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
&&
LAT...LON 4202 7301 4202 7242 4159 7239 4158 7246
4165 7253 4163 7271 4158 7276 4155 7282
4157 7285 4155 7285 4156 7288 4156 7295
4163 7293 4164 7299 4180 7302 4181 7295
4188 7295 4197 7289 4197 7303
TIME...MOT...LOC 1414Z 230DEG 20KT 4186 7285
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
DooleySpecial weather statement, Jul 14, 9:16 AM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1016 AM EDT Fri Jul 14 2023
CTZ003-004-MAZ003-004-010>012-141515-
Tolland CT-Windham CT-Southern Worcester MA-Eastern Hampden MA-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
1016 AM EDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of northwestern Windham,
northeastern Tolland, southwestern Worcester, southeastern Hampshire,
southeastern Franklin and southeastern Hampden Counties through 1115
AM EDT...
At 1015 AM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from Chicopee, Massachusetts to near
Mansfield, Connecticut. Movement was northeast at 35 mph.
HAZARD...Minor flooding and frequent lightning.
SOURCE...Radar indicated.
IMPACT...Minor nuisance flooding of typically flood prone areas.
Locations impacted include...
Springfield, Chicopee, Holyoke, Amherst, Mansfield, Ludlow, South
Hadley, Southbridge, Auburn, East Longmeadow, Ellington, Tolland,
Belchertown, Wilbraham, Oxford, Millbury, Charlton, Palmer, Stafford
and Spencer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
&&
LAT...LON 4255 7221 4215 7180 4178 7225 4217 7264
TIME...MOT...LOC 1415Z 215DEG 29KT 4218 7260 4184 7225
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Field
Special weather statement, Jul 14, 9:31 AM EST, 59 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1031 AM EDT Fri Jul 14 2023
CTZ002-MAZ002-003-008>011-141530-
Hartford CT-Western Franklin MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampden MA-Eastern Franklin MA-
Eastern Hampshire MA-
1031 AM EDT Fri Jul 14 2023
...Heavy rainfall with minor flooding will impact portions of
northwestern Hartford, Hampshire, northwestern Franklin and western
Hampden Counties through 1130 AM EDT...
At 1030 AM EDT, Doppler radar was tracking a strong thunderstorm near
Shelburne, or near Greenfield, moving northeast at 20 mph.
HAZARD...Minor flooding.
SOURCE...Radar indicated.
IMPACT...Minor nuisance flooding of typically flood prone areas.
Locations impacted include...
Springfield, Chicopee, Westfield, Holyoke, Northampton, Agawam, West
Springfield, Greenfield, Deerfield, South Hadley, Easthampton,
Suffield, Monroe, Granby, Southwick, Montague, Southampton, Hadley,
Sunderland and Hatfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
&&
LAT...LON 4215 7307 4215 7303 4231 7300 4233 7306
4238 7307 4239 7301 4266 7295 4267 7300
4270 7295 4270 7302 4274 7302 4273 7255
4200 7261 4201 7302 4204 7301 4204 7306
TIME...MOT...LOC 1430Z 208DEG 18KT 4257 7264
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
DooleySpecial weather statement, Jul 14, 9:53 AM EST, 37 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1053 AM EDT Fri Jul 14 2023
MAZ017-020-RIZ001>006-141545-
Northern Bristol MA-Southern Bristol MA-Northwest Providence RI-
Bristol RI-Washington RI-Eastern Kent RI-Western Kent RI-
Southeast Providence RI-
1053 AM EDT Fri Jul 14 2023
...Heavy rainfall with minor flooding will impact portions of west
central Bristol, northeastern Washington, Kent, central Providence
and northwestern Bristol Counties through 1145 AM EDT...
At 1052 AM EDT, Doppler radar was tracking a strong thunderstorm over
West Greenwich, or near Coventry, moving northeast at 30 mph.
HAZARD...Minor flooding possible for the Providence metro.
SOURCE...Radar indicated.
IMPACT...Minor nuisance flooding of typically flood prone areas.
Locations impacted include...
Providence, Warwick, Cranston, Pawtucket, East Providence,
Woonsocket, Coventry, Cumberland, North Providence, South Kingstown,
West Warwick, Johnston, North Attleborough, North Kingstown,
Attleboro, Smithfield, Lincoln, Central Falls, Barrington and
Swansea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.
&&
LAT...LON 4157 7179 4164 7179 4201 7155 4184 7113
4171 7131 4172 7134 4179 7138 4173 7138
4172 7136 4167 7137 4169 7145 4166 7144
4167 7143 4166 7141 4165 7142 4164 7141
4148 7162
TIME...MOT...LOC 1452Z 214DEG 24KT 4160 7167
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
DooleySpecial weather statement, Jul 14, 10:21 AM EST, 9 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1121 AM EDT Fri Jul 14 2023
MAZ004-005-012-026-141600-
Northwest Middlesex County MA-Southern Worcester MA-
Central Middlesex County MA-Northern Worcester MA-
1121 AM EDT Fri Jul 14 2023
...Heavy rainfall with minor flooding will impact portions of
eastern Worcester and central Middlesex Counties through NOON EDT...
At 1120 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pepperell to near Douglas. Movement was
northeast at 35 mph.
HAZARD...Minor flooding possible for the Worcester metro.
SOURCE...Radar indicated.
IMPACT...Minor nuisance flooding of typically flood prone areas.
Locations impacted include...
Worcester, Lowell, Framingham, Leominster, Fitchburg, Marlborough,
Shrewsbury, Chelmsford, Natick, Dracut, Milford, Westford, Acton,
Hudson, Westborough, Grafton, Concord, Sudbury, Holden and Webster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
&&
LAT...LON 4270 7131 4222 7141 4203 7201 4271 7187
TIME...MOT...LOC 1520Z 219DEG 28KT 4267 7165 4209 7177
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Dooley